Alert archive / Wisconsin / Flash Flood Watches in 2018
Flash Flood Watch 5, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Aug 30, 2018, 2:58 PM CDT for 4 counties in Wisconsin. It took effect at Aug 31, 2018, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2018, 2:58 PM CDT (19:58 UTC)
- In effect from
- Aug 31, 2018, 10:00 PM CDT
- Expired
- Sep 1, 2018, 3:37 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Calumet County, WI, Manitowoc County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WGUS63 KGRB 301958 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Green Bay WI 258 PM CDT Thu Aug 30 2018 ...HEAVY RAIN POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY MORNING... .East-central Wisconsin has seen 3 to 6 inches of rain over the past week. More heavy rain is possible Friday night into early Saturday morning. WIZ045-048>050-310500- /O.NEW.KGRB.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 258 PM CDT Thu Aug 30 2018 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The National Weather Service in Green Bay has issued a * Flash Flood Watch for portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc, and Winnebago. * From Friday evening through Saturday evening. * Heavy rain is possible Friday night into early Saturday morning. Rainfall amounts over an inch are possible. * The heavy rain may cause flooding of urban areas, creeks, rivers and ditches along with ponding of water on area roadways. Due to the saturated grounds, trees are more susceptible to being uprooted, especially due to gusty winds in thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Eckberg
5 follow-up statements
241 WGUS63 KGRB 310201 FFAGRB Flood Watch National Weather Service Green Bay WI 901 PM CDT Thu Aug 30 2018 ...HEAVY RAIN POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY MORNING... .Central and east-central Wisconsin have received 3 to 6 inches of rain over the past week. There is potential for additional heavy rain from Friday night into early Saturday morning, and this may result in urban and small stream flooding. WIZ045-048>050-311000- /O.CON.KGRB.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 901 PM CDT Thu Aug 30 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc, and Winnebago. * From Friday evening through Saturday evening * Heavy rain is possible Friday night into early Saturday morning. Rainfall amounts over an inch are possible. * The heavy rain may cause urban and small stream flooding. Due to saturated soils, trees will be more susceptible to being uprooted if gusty thunderstorm winds occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kieckbusch
919 WGUS63 KGRB 310906 FFAGRB Flood Watch National Weather Service Green Bay WI 406 AM CDT Fri Aug 31 2018 ...FLOODING POSSIBLE TONIGHT INTO SATURDAY... .Central and east-central Wisconsin have received 3 to 6 inches of rain over the past week. Another round of thunderstorms is expected tonight. The storms could again produce torrential rainfall, which will increase the risk of flooding given the saturated soils and high river levels across the area. WIZ045-048>050-311630- /O.CON.KGRB.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 406 AM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of central Wisconsin and east-central Wisconsin, including Waushara, Winnebago, Calumet, and Manitowoc counties. * From this evening through Saturday evening * Heavy rain is possible tonight. Widespread rainfalls of about an inch are expected, but some locations could get as much as 2-3 inches of rain. Although the bulk of the rain will fall tonight, continuing runoff will cause the risk of flooding to persist into Saturday. * Given already saturated soils and high river and lake levels, the additional rainfall will lead to an increased risk of flooding. The saturated soils will also make trees more susceptible to being uprooted in gusty thunderstorm winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Skowronski
690 WGUS63 KGRB 311625 FFAGRB Flood Watch National Weather Service Green Bay WI 1125 AM CDT Fri Aug 31 2018 ...FLOODING POSSIBLE TONIGHT INTO SATURDAY... .Central and east-central Wisconsin have received 3 to 6 inches of rain over the past week. Another round of thunderstorms is expected tonight. The storms could again produce torrential rainfall, which will increase the risk of flooding given the saturated soils and high river levels across the area. WIZ045-048>050-010300- /O.CON.KGRB.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1125 AM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc, and Winnebago. * From 10 PM CDT this evening through Saturday evening * Heavy rain is possible tonight. Widespread rainfalls of about an inch are expected, but some locations could get as much as 2 to 3 inches of rain. Although most of the rain will fall tonight, continuing runoff will cause the risk of flooding to persist into Saturday. * Given already saturated soils and high river and lake levels, the additional rainfall will lead to an increased risk of flooding. The saturated soils will also make trees more susceptible to being uprooted by gusty thunderstorm winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
590 WGUS63 KGRB 010216 FFAGRB Flood Watch National Weather Service Green Bay WI 916 PM CDT Fri Aug 31 2018 ...FLOODING POSSIBLE LATE TONIGHT INTO SATURDAY... .Central and east-central Wisconsin have received 3 to 6 inches of rain over the past week. Another round of thunderstorms is expected late tonight. The storms could again produce torrential rainfall, which will increase the risk of flooding given the saturated soils and high river levels across the area. WIZ045-048>050-011130- /O.CON.KGRB.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 916 PM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc, and Winnebago. * Through Saturday evening * Heavy rain is possible towards daybreak. Most places should receive an inch of rain or less, but some locations could get as much as 2 to 3 inches of rain. * Given already saturated soils and high river and lake levels, the additional rainfall will lead to an increased risk of flooding. The saturated soils will also make trees more susceptible to being uprooted by gusty thunderstorm winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
373 WGUS63 KGRB 010837 FFAGRB Flood Watch National Weather Service Green Bay WI 337 AM CDT Sat Sep 1 2018 WIZ045-048>050-010945- /O.CAN.KGRB.FF.A.0005.000000T0000Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 337 AM CDT Sat Sep 1 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Wisconsin and east central Wisconsin has been cancelled. Although showers and thunderstorms are still expected to move into the area this morning, the threat of flood-producing heavy rains has greatly diminished. As a result, the Flash Flood Watch has been cancelled. $$ Skowronski
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 2:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 30, 2:54 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 254 PM CDT Thu Aug 30 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 251 PM CDT Thu Aug 30 2018 The main hazards in the short-term will be the potential for showers and thunderstorms late tonight into Friday along with an increased boating and swim risk as southerly winds increase. Tonight: Quiet conditions can be expected through much of the night across the CWA as high pressure continues to slowly depart to the east. Warm/moist southerly return flow will increase on the back side of the high, which will help to increase cloud cover along with increasing chances of shower and thunderstorms. Instability is limited tonight, so the severe threat is expected to be minimal. Again, most of the night should be dry; however, a shortwave is progged to slide from the central Plain into the western part of the CWA by around 12Z Friday. This would be the better timing for showers and possibly some thunderstorms to move into the area. Instability will only marginally increase over the far west, which again points to a lowered chance for thunderstorms. Friday: The shower and thunderstorm potential will continue throughout the day; however, models differ on the strength and timing of the aforementioned shortwave. Either way, the shortwave will be close enough to keep at least slight chances of showers and thunderstorms in the forecast through much of the day as instability steadily increases. Otherwise, with the steadily increasing moisture, expect sky cover will be mostly cloudy for much of the CWA. The warm southerly flow will increase humidity, while high temperatures warm into the low 70s. The severe threat will be lower through much of the day; however, the chances will increase from the far northwest very late in the day as a cold front approaches. This will most likely be more toward the evening hours as hi-res models suggest, with an increasing severe threat. Increasing southerly winds will allow waves to build to 3 to 6 feet along the Lake Michigan shoreline, which will lead to an increased boating and swim risk Friday. .LONG TERM...Friday Night Through Thursday Issued at 251 PM CDT Thu Aug 30 2018 Unsettled pattern expected over the next week with the potential for at least several inches of rain possible if the models are correct. For Friday night, complex of storms will be moving across the area. 0-6 km shear values of 25 to 35 knots and total totals of 50 to 55 were noted on the models. Expect some of the storms to be strong or severe, especially during the evening hours. The other concern will be heavy rainfall. Over the past week, the area has received 2 to 5 inches with higher amounts across portions of east-central Wisconsin. The highest totals were from Waushara County east to Manitowoc County. Per coordination with WFO Milwaukee, have issued a flash flood watch for Waushara, Winnebago, Calumet and Manitowoc Counties from Friday evening into Saturday afternoon. The heaviest rains should fall late Friday night into early Saturday morning. Additions storms are possible across portions of east-central Wisconsin Saturday afternoon. The details get murky beyond Saturday night as the models are indicating several rounds of thunderstorms from Sunday into the end of next week as a front boundary meanders across the area. If the ECMWF is correct, at least several inches of rain, if not more are possible across the area by the end of next week. There could be significant hydrologic issues with the rounds of storms, along with the potential for severe thunderstorms as well if this scenario plays out like the ECMWF is indicating. Being this far out, always need to be concerned that outflow boundaries will push the convection to the south and focus the heavy rain south of the area. Stay tuned!. && .AVIATION...for 18Z TAF Issuance Issued at 1246 PM CDT Thu Aug 30 2018 Convective cloud cover continues this afternoon at each of the TAF sites. Occasional MVFR broken ceilings are possible through early this evening. Cloud cover will diminish through the evening before clouds increase again late in the night through much of the rest of the TAF period. An upper level system will slide through the area late tonight into Friday morning, which will lead to an increase in cloud cover across the area and the chance of rain showers and possibly some thunderstorms over the western half of the area in the morning. This will also bring MVFR to IFR conditions at times. LLWS is also a possibility overnight into early Friday morning for the western TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday evening through Saturday evening for WIZ045-048>050. && SHORT TERM.....Cooley LONG TERM......Eckberg AVIATION.......Cooley
Hazardous weather outlook, Aug 30, 2:55 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Thu Aug 30 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms late tonight, mainly over central and northern Wisconsin. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible Friday through Saturday. Some of the storms late Friday afternoon and Friday night could become strong or severe with damaging winds and large hail. Due to the recent heavy rains, trees are more susceptible of being uprooted due to the saturated soils. Torrential rainfall is possible with the storms which may lead to localized flooding of urban areas, rivers, creeks and ditches along with ponding of water on area roadways. Periods of thunderstorms are possible at times from Sunday through the middle of next week. While it is too early to determine the strength of these storms, locally heavy rain is possible at times with the rounds of thunderstorms. Dangerous currents and hazardous swimming conditions are likely at Lake Michigan beaches Friday into Saturday morning due to high waves. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Spotter activation may be needed late Friday afternoon and Friday night. LMZ521-522-541>543-312000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Conditions hazardous to small craft are expected Friday into Saturday morning due to gusty southerly winds or high waves. Thunderstorms are possible at times from late Friday afternoon into Saturday morning, and then again at times Sunday into the middle of next week. Cooley/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:57 PM CDT | Small Craft Advisory | GRB | 51 hr | |
| Aug 30, 4:23 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 51 hr |
Nearby
Flash Flood Watches in Wisconsin, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.